High-Order Finite Difference Schemes for Numerical Solutions of the Generalized Burgers-Huxley Equation

SARI M., GÜRARSLAN G., Zeytinoglu A.

NUMERICAL METHODS FOR PARTIAL DIFFERENTIAL EQUATIONS, vol.27, no.5, pp.1313-1326, 2011 (SCI-Expanded) identifier identifier


In this article, up to tenth-order finite difference schemes are proposed to solve the generalized Burgers-Huxley equation. The schemes based on high-order differences are presented using Taylor series expansion. To establish the numerical solutions of the corresponding equation, the high-order schemes in space and a fourth-order Runge-Kutta scheme in time have been combined. Numerical experiments have been conducted to demonstrate the high-order accuracy of the current algorithms with relatively minimal computational effort. The results showed that use of the present approaches in the simulation is very applicable for the solution of the generalized Burgers-Huxley equation. The current results are also seen to be more accurate than some results given in the literature. The proposed algorithms are seen to be very good alternatives to existing approaches for such physical applications. (C) 2010 Wiley Periodicals, Inc. Numer Methods Partial Differential Eq 27: 1313-1326, 2011